Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 515, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2011, 4:51 PM EDT for Bedford County, Franklin County, Pittsylvania County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 4:51 PM EDT (20:51 UTC)
- Expired
- Aug 25, 2011, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS51 KRNK 252051
SVRRNK
VAC019-067-143-252130-
/O.NEW.KRNK.SV.W.0515.110825T2051Z-110825T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 530 PM EDT.
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SMITH MOUNTAIN LAKE STATE PARK...OR 6 MILES NORTH OF PENHOOK...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITH MOUNTAIN LAKE STATE PARK...
AJAX...
PITTSVILLE...
GRETNA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3687 7918 3699 7969 3715 7961 3707 7943
3706 7943 3706 7940 3697 7919
TIME...MOT...LOC 2051Z 274DEG 16KT 3707 7959
$$
SK2 follow-up statements
681
WWUS51 KRNK 252114
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT THU AUG 25 2011
VAC019-067-143-252130-
/O.CON.KRNK.SV.W.0515.000000T0000Z-110825T2130Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
514 PM EDT THU AUG 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN PITTSYLVANIA...EASTERN FRANKLIN AND SOUTHERN BEDFORD
COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMITH MOUNTAIN LAKE
STATE PARK...OR 7 MILES SOUTHWEST OF HUDDLESTON...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
SMITH MOUNTAIN LAKE STATE PARK...
PITTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3687 7918 3703 7967 3715 7961 3707 7943
3706 7943 3706 7940 3697 7919
TIME...MOT...LOC 2114Z 288DEG 19KT 3708 7955
$$
SK062
WWUS51 KRNK 252125
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT THU AUG 25 2011
VAC019-067-143-252135-
/O.EXP.KRNK.SV.W.0515.000000T0000Z-110825T2130Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
525 PM EDT THU AUG 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PITTSYLVANIA...
EASTERN FRANKLIN AND SOUTHERN BEDFORD COUNTIES EXPIRES AT 530 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO
30 MPH ARE STILL POSSIBLE THROUGH 545 PM WITH THIS STORM ON THE
NORTHERN EDGE OF SMITH MOUNTAIN LAKE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN VIRGINIA.
LAT...LON 3687 7918 3703 7967 3715 7961 3707 7943
3706 7943 3706 7940 3697 7919
TIME...MOT...LOC 2125Z 288DEG 19KT 3706 7948
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:46 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 25, 3:46 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EDT THU AUG 25 2011 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND STALL ACROSS SOUTHERN VIRGINIA. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL TAPER OFF LATE IN THE EVENING. SOME OF THE STORMS INTO THIS EVENING ARE EXPECTED TO HAVE STRONG WINDS...HAIL AND HEAVY DOWNPOURS. AS THE FRONT STALLS OVER THE AREA...SHOWERS WILL AGAIN BE FOUND MAINLY ALONG AND EAST OF THE BLUE RIDGE ON FRIDAY. MEANWHILE...HURRICANE IRENE WILL HAVE A MINIMAL IMPACT ON OUR AREA...BUT MAY BRING PRECIPITATION AND STRONG WINDS TO THE PIEDMONT FROM LYNCHBURG AND DANVILLE...EASTWARD. AT THIS TIME...IT APPEARS THE HEAVIEST PRECIPITATION WILL FALL ALONG THE COAST. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM EDT THURSDAY... CONVECTION ID FINALLY DEVELOPING OUT AHEAD OF THE ORIGINAL LINE OF SHOWERS/TSTMS ASSOCIATED WITH THE UPPER SHORT AVE CROSSING THE SRN/CENTRAL APPLNS AT THIS TIME. MOST OF THE CONVECTION HAS DEVELOPED ALONG THE BLUE RIDGE NE OF ROA...AS THIS IS WHERE THE BETTER DYNAMICS/COOLER AIR ALOFT IS ARRIVING FIRST. HOWEVER...WE STILL EXPECT IT TO UNZIP FURTHER SW ALONG THE BLUE RIDGE...AND MOVE OFF INTO THE FOOTHILLS AND PIEDMONT. WITH STRONGEST DYNAMICS ACROSS THE NERN CWA...SPC HAS ISSUED A SEVERE TSTM WATCH. CONVECTION WILL WEAKEN BY LATE EVENING AS THE UPPER TROUGH MOVES EAST OF THE CWA. OVERNIGHT...SKIES WILL CLEAR SOME. WITH THE RAINFALL AND INCREASED HUMIDITY...WE EXPECT AT LEAST PATCHY FOG TO DEVELOP MOST AREAS. LOWS WILL BE WARM AND MUGGY- MAINLY MID TO UPPER 60S. FRIDAY...INCREASING EASTERLY FLOW INTO THE FORECAST AREA... COMBINED WITH THE AMPLE MOISTURE...WILL HELP GENERATE AT LEAST SCT SHOWERS. MODEL SOUNDINGS SHOW STRENGTHENING SUBSIDENCE IN THE UPPER LEVELS RELATED TO IRENE/S OUTFLOW...AND THERE IS SOME QUESTION WHETHER OR NOT WE SEE TSTMS. HOWEVER...MODELS DO SHOW BANDED SHOWERS IN AREAS OF LOW LEVEL CONVERGENCE IN THE MTNS...AND WITH THE HIGH PWATS...THINK WE MAY SEE SOME AREAS THAT GET HEAVY RAIN. HIGHS HAVE BEEN TRIMMED BACK SOME DUE TO EXPECTED CLOUD COVER. HOWEVER...WILL BE QUITE MUGGY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 245 PM EDT THURSDAY... THE MAIN AREA OF CONCERN DURING THIS PORTION OF THE FORECAST WILL BE THE EXTENT TO WHICH HURRICANE IRENE DOES OR DOES NOT IMPACT THE AREA. OFFICIAL FORECAST TRACKS TODAY HAVE TRENDED EVER SO SLIGHTLY BACK TO THE WEST. THERE IS STILL AMPLE TIME FOR THIS FORECAST TO FLUCTUATE SOME MORE AS THE WEEKEND APPROACHES. FRIDAY EVENING...LIGHT RAIN WILL CONTINUE INTO THE EVENING HOURS AS EASTERLY FLOW IS EXPECTED TO CONTINUE OFF THE ATLANTIC...NORTH OF THE APPROACH OF IRENE. THIS MOIST FLOW WILL CONTINUE ITS UPSLOPE TRAJECTORY THAT BEGAN DURING THE DAY ON FRIDAY. HOWEVER...AS IRENE CONTINUES NORTHWARD...WE WILL LOSE THE EASTERLY COMPONENT AS IS BACKS MORE TO THE NORTH. ANTICIPATE LIGHT RAIN ACROSS MAINLY THE MOUNTAINS THROUGH THE EVENING WITH ACCOMPANYING GOOD COVERAGE OF CLOUDS. WE WILL CONTINUE TO ENTERTAIN THE POTENTIAL FOR THE WESTERN MOST RAIN BANDS FROM IRENE TO REACH THE FAR EASTERN PART OF THE FORECAST AREA...WITH A FOCUS ON THOSE REGIONS ALONG AND EAST OF A LINE FROM A LYNCHBURG VIRGINIA TO REIDSVILLE NORTH CAROLINA LINE BY SATURDAY MORNING. ALSO...WILL KEEP CHANCES UNDER THE LIKELY CATEGORY FOR NOW. AS THE STORM HEADS NORTH ALONG THE COAST...ANTICIPATE PRECIPITATION COVERAGE IN ROUGHLY THE SAME AREA THROUGH THE DAY SATURDAY INTO EARLY SATURDAY NIGHT. SUSTAINED WINDS IN THE EAST MAY REACH THE 20 TO 25 MPH RANGE WITH SOME GUSTS OF 30 TO 35 MPH SATURDAY NIGHT. BY EARLY SUNDAY MORNING...INDICATIONS ARE FOR THE SYSTEM TO BE EXITING THE AREA FAIRLY RAPIDLY WITH PRECIPITATION ENDING IN THE MORNING. AS HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY...IT WILL HELP MAINTAIN A PRESSURE GRADIENT WITH THE DEPARTING SYSTEM. NORTHWEST WINDS SHOULD INCREASE ACROSS THE AREA...WITH THE RIDGE TOPS EXPERIENCING GUSTS IN THE 25 TO 30 MPH RANGE. FOR TEMPERATURES...HAVE FAVORED A BLEND OF THE PREVIOUS FORECAST WITH THE LATEST MAV AND MET MOS NUMBERS. DID FAVOR COOLER HIGHS AND MILDER LOWS IN THE VICINITY OF THE POTENTIAL RAIN BAND. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT THURSDAY... DURING THIS PORTION OF THE FORECAST...THE REGION WILL REMAIN IN AN AREA OF GENERAL TROUGHINESS ACROSS THE EASTERN U.S. WITHIN THE MEAN SYNOPTIC FLOW ACROSS THE COUNTRY. CLOSER TO THE SURFACE...A RIDGE OF HIGH PRESSURE IS PROGGED TO SET UP OVER THE AREA HEADING INTO THE MIDDLE PART OF NEXT WEEK. WHILE THERE ARE SOME WEAK DISTURBANCES ALOFT WITHIN TROUGHINESS EXPECTED TO MOVE ACROSS THE AREA...WILL LEAVE EACH DAY WITH A DRY FORECAST SAVE TUESDAY. WE HAVE BEEN CARRYING A SLIGHT CHANCE OF STORMS ACROSS THE MOUNTAINS ON THIS DAY WITH THE PASSAGE OF A FEATURE. LATEST OUTPUT FROM HPC STILL HINTS AT THIS REALITY...SO WILL CONTINUE THE MENTION FOR THE SAKE OF CONSISTENCY. TEMPERATURES SHOULD AS A WHOLE AVERAGE AROUND NORMAL DURING THIS PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM EDT THURSDAY... A SOLID LINE OF SHOWERS/TSTMS AHEAD OF A SFC COLD FRONT IS MOVG INTO SE WV AND SW VA AT THIS TIME. SHOWERS AND TSTMS ARE ALSO EXPECTED TO DEVELOP AHEAD OF THIS LINE SOON. END RESULT IS THAT SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ACROSS THE AREA...AND I HAVE INCLUDED TEMPO GROUPS IN ALL OF THE BLACKSBURG FORECAST AREA AIRPORTS EXCEPT FOR DANVILLE. STORMS REST OF THIS AFTERNOON INTO EARLY EVENING WILL HAVE THE POTENTIAL FOR STRONG/POSSIBLY DAMAGING WINDS...VERY HEAVY DOWNPOURS...AND A SLIGHT CHANCE OF LARGE HAIL. HAVE INCLUDED WIND GUSTS TO 30 KNOTS IN THE TEMPO GROUPS. CONVECTION SHOULD TAPER OFF AFTER 00Z/800 PM IN THE MTNS...AND THEN BY 03Z/1100 PM IN THE PIEDMONT AS THE UPPER TROUGH PASSES EAST OF THE AREA...AND WITH LOSS OF HEATING. OVERNIGHT...EXPECT MVFR FOG TO DEVELOP ALL SITES WITH LIGHT WINDS AND CLEARING SKIES. BRIEF PERIOD OF IFR IS LIKELY AT SOME SITES TOWARD DAYBREAK. FOG IS EXPECTED TO LIFT BY 14Z/1000 AM FRIDAY MORNING ALL SITES. THE FRONT WEAKENS AND STALLS ACROSS THE REGION ON FRIDAY AND WITH FAIRLY DEEP EAST WINDS...THERE IS A GOOD CHANCE OF SHOWERS AND STORMS ESPCLY ALONG THE BLUE RIDGE FRIDAY...WITH MVFR TO IFR CEILINGS DEVELOPING ALONG AND EAST OF THE MOUNTAINS. RAIN CHANCES APPEAR LOWER FOR SATURDAY INTO SATURDAY NIGHT...BUT DEPEND UPON THE EVENTUAL TRACK OF TROPICAL CYCLONE IRENE. EXPECT A RETURN TO VFR IN THE WAKE OF IRENE LATER SUNDAY INTO MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...JJ SHORT TERM...DS LONG TERM...DS AVIATION...JH/JJ
Hazardous weather outlook, Aug 25, 7:38 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 738 AM EDT THU AUG 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261145- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 738 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS AND HAIL WILL BE POSSIBLE INTO THIS EVENING. LOCALLY VERY HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 3:28 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT THU AUG 25 2011
VAZ014-022-252015-
MONTGOMERY VA-ROANOKE VA-
328 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY AND ROANOKE
COUNTIES...
AT 325 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
BLACKSBURG...MOVING EAST AT 25 MPH. ANOTHER STORM WAS JUST NORTHEAST
OF BLACKSBURG...ALSO MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THESS STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR MC DONALDS MILL AROUND 350 PM...BRADSHAW
AROUND 355 PM...ELLISTON-LAFAYETTE AROUND 400 PM AND GLENVAR AROUND
410 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3736 8010 3715 8012 3715 8053 3728 8049
3732 8042 3734 8038 3735 8027 3734 8026
3735 8025
SKLocal storm report, Aug 25, 3:32 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 6 NNW BUENA VISTA CITY 37.80N 79.42W
08/25/2011 ROCKBRIDGE VA TRAINED SPOTTER
THUNDERSTORM WINDS BLEW A CINDER BLOCK DUGOUT DOWN. ALSO
SEVERAL TREES WERE BLOWN DOWN IN THE VICINITY OF THE
BASEBALL FIELD.
0255 PM TSTM WND DMG 2 NNE LEXINGTON CITY 37.81N 79.43W
08/25/2011 ROCKBRIDGE VA TRAINED SPOTTER
THUNDERSTORM WINDS BLEW TREES DOWN AT THE VIRGINIA HORSE
CENTER.
&&
DSSpecial weather statement, Aug 25, 4:19 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT THU AUG 25 2011
VAZ034-035-045>047-059-252115-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
CHARLOTTE VA-
419 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...APPOMATTOX...BEDFORD...
BUCKINGHAM...CAMPBELL AND CHARLOTTE COUNTIES...
AT 416 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHEAST OF BENT CREEK TO 4 MILES SOUTH OF BEDFORD CITY...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BENT CREEK AROUND 425 PM...TIMBERLAKE
AROUND 425 PM...CENTENARY...TOWER HILL...STONEWALL...AND LYNCHBURG
AIRPORT AROUND 430 PM...OAKVILLE...AND EVINGTON AROUND 435 PM...
BUCKINGHAM AROUND 440 PM AND GOLD HILL AROUND 445 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3734 7846 3733 7852 3737 7859 3726 7867
3720 7868 3715 7853 3708 7845 3697 7852
3725 7959 3760 7893 3755 7889 3754 7883
3763 7883 3764 7872 3770 7869 3769 7865
3775 7863 3776 7845 3769 7824 3764 7824
DWLocal storm report, Aug 25, 4:26 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 SSW HINTON 37.62N 80.94W
08/25/2011 SUMMERS WV CO-OP OBSERVER
SEVERAL TREES DOWN AT BLUESTONE LAKE STATE PARK.
&&
TWSpecial weather statement, Aug 25, 4:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT THU AUG 25 2011
VAZ033-034-044-252115-
BEDFORD VA-FRANKLIN VA-PITTSYLVANIA VA-
429 PM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT SMITH MOUNTAIN LAKE...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MONETA...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE OUT ON THE
WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE VEHICLE.
THIS STORM WILL BE NEAR SOUTHERN SMITH MOUNTAIN LAKE AROUND 435 PM...
PENHOOK AROUND 440 PM...SMITH MOUNTAIN LAKE STATE PARK AROUND 445
PM...AJAX AROUND 450 PM...PITTSVILLE AROUND 505 PM AND LEESVILLE
AROUND 515 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3692 7941 3701 7978 3718 7973 3714 7940
3706 7943 3706 7941 3709 7941 3710 7939
3712 7939 3712 7938 3712 7937
SKLocal storm report, Aug 25, 4:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 5 N EVINGTON 37.30N 79.29W
08/25/2011 CAMPBELL VA PUBLIC
4 FOOT DIAMETER TREE DOWNED IN BACK YARD AT 25 CARTERS
CROSSING LANE
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:54 PM EDT | Special Weather Statement | RNK | Bath | 51 min |
| Aug 25, 2:03 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 57 min |
| Aug 25, 2:45 PM EDT | Special Weather Statement | RNK | Roanoke | 30 min |
| Aug 25, 2:46 PM EDT | Special Weather Statement | RNK | Botetourt | 29 min |
| Aug 25, 3:00 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington, City of Lynchburg | 45 min |
| Aug 25, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 57 min |
| Aug 25, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 65 min |
| Aug 25, 3:28 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 47 min |
| Aug 25, 4:19 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, City of Lynchburg | 56 min |
| Aug 25, 4:23 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 67 min |
| Aug 25, 4:29 PM EDT | Special Weather Statement | RNK | Franklin | 46 min |
| Aug 25, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 30 min |
| Aug 25, 5:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 43 min |
| Aug 25, 5:35 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 40 min |
| Aug 25, 6:13 PM EDT | Special Weather Statement | RNK | Charlotte | 32 min |
| Aug 25, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 26 min |
| Aug 25, 6:27 PM EDT | Special Weather Statement | RNK | Bedford | 48 min |
| Aug 25, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 46 min |
| Aug 25, 7:06 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Aug 25, 7:31 PM EDT | Special Weather Statement | RNK | Campbell | 44 min |
| Aug 25, 7:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 47 min |
| Aug 25, 7:57 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 48 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.